Alert archive / Texas / Flash Flood Warnings in 1996

Flash Flood Warning 18, NWS Midland/Odessa, TX

June 25, 1996Brewster County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jun 25, 1996, 7:15 PM CDT for Brewster County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 1996, 7:15 PM CDT (00:15 UTC)
Expired
Jun 25, 1996, 11:15 PM CDT
In force
4 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

County Brewster County, TX

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 1996-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 1996-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
503 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
2205 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMAF 260017
FFWMAF
TXC043-260415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND TX
715 PM CDT TUE JUN 25 1996

THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1115 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...

IN WEST TEXAS

   ...NORTHERN AND  CENTRAL BREWSTER COUNTY
 
AT 715 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAIN WERE STILL
OCCURRING OVER MUCH OF BREWSTER COUNTY.  THEREFORE...THE THREAT FOR
FLASH FLOODING WILL CONTINUE FOR THE NEXT SEVERAL HOURS.  PERSONS IN
THE COMMUNITIES OF ALPINE AND MARATHON...AS WELL AS MOTORISTS ON
HIGHWAYS 90...385...67...AND 118 SHOULD BE ESPECIALLY CAUTIOUS AND
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT
QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:26 PM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jun 25, 2:26 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND TX
224 PM CDT TUE JUN 25 1996

SIMILAR SITUATION TO THAT OF YESTERDAY WITH THE EXCEPTION THAT THE
ATMOSPHERE IS MORE UNSTABLE WITH INCREASED MOISTURE. DEVELOPMENT OF
CU FIELD IS WELL UNDERWAY WITH DWPT TEMPS ACROSS THE PB REMAINING IN
THE MID 60S. SATELLITE ALSO DEPICTS A WELL DEFINED OUTFLOW BOUNDARY
PUSHING SE ACROSS THE NW AND NRN CWA...WHILE KMAF 88D INDICATES
CONVECTION DEVELOPING IN THE MOUNTAINS AND JUST BEGINNING ACROSS
PARTS OF THE PB. MODELS HAVE UPPED POPS ACROSS THE AREA WITH 30 TO
40% FOR MAF. TEND TO SIDE WITH THE HIGHER NGM POPS FOR THE EARLY
EVENING HOURS AS CAP ACCORDING TO A MODIFIED MAF SOUNDING SHOULD BE
ABOUT NIL AND AS THTE RIDGE STILL IS IN PLACE. WILL MAINTAIN WARM
OVER NIGHT LOWS AS MOISTURE REMAINS IN PLACE. BELIEVE LOCALIZED HEAVY
RAIN IS STILL A THREAT WITH STORM MOTION AGAIN EXPECTED TO BE LESS
THAN 10KTS...STORMS ACROSS SWRN AREAS ARE VERIFYING THIS WITH A SLOW
NWRD MOVEMENT INDICATED ATTM.

7H THTE RIDGE IS EXPECTED TO CONTINUE SHIFTING TO THE W THRU
TMRW AS WINDS BACK IN RESPONSE TO TROF ALONG THE CA COAST. 3H THTE
RIDGE OVER E/SE TX WILL ALSO BE PULLED BACK TO THE W AND NW TMWR.
THEREFORE BELIEVE AT LEAST SCATTERED POPS ARE FOUNDED THRU TMRW.
POPS ALSO SUPPORTED BY SE LOW LEVELS WINDS AND BY COOLING 7H TEMPS.

CNM 70 30
MAF 71 40
MRF 65 40
P07 76 20

MURDOCH

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:49 PM CDTFlash Flood WarningMAFAndrews3 hr
Jun 25, 10:16 PM CDTFlash Flood WarningMAFWinkler114 min
Jun 25, 11:31 PM CDTFlash Flood WarningMAFAndrews, Ector3 hr

Nearby

Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.